Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 14, 2012, 8:03 PM MDT for 5 counties in Montana. It was in force for 72 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 8:03 PM MDT (02:03 UTC)
- Expired
- Aug 14, 2012, 9:15 PM MDT
- In force
- 72 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Chouteau County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 12 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:15 PM MDT | TSTM WND GST 65 | Augusta, MT | ESTIMATED 65 MPH IN THE AUGUSTA AREA. |
| Aug 14, 8:18 PM MDT | NON-TSTM WND GST 60 | Fort Shaw, MT | LARGE DIAMETER TREE BRANCHES DOWN. |
| Aug 14, 8:20 PM MDT | TSTM WND GST 70 | 1 Se Cascade, MT | 70 MPH WIND GUST. |
| Aug 14, 8:20 PM MDT | TSTM WND GST 70 | Cascade, MT | 70 MPH WIND GUST. |
| Aug 14, 8:20 PM MDT | NON-TSTM WND GST 98 | Cascade, MT | 98 MPH PEAK WIND GUST MEASURED |
| Aug 14, 8:21 PM MDT | TSTM WND GST 53 | 17 Sw Simms, MT | 53 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER. |
| Aug 14, 8:23 PM MDT | TSTM WND GST 60 | 5 Wsw Great Falls, MT | 60 MPH WIND GUST. POWER OUT AT THE NWS OFFICE IN GREAT FALLS. VISIBILITY IS 2 MILES IN BLOWING DUST. |
| Aug 14, 8:28 PM MDT | TSTM WND GST 62 | 5 Sw Great Falls, MT | 62 MPH WIND GUST AT THE NWS OFFICE. POWER WAS OUT FOR A FEW MINUTES. BLOWING DUST. |
| Aug 14, 8:31 PM MDT | TSTM WND GST 58 | Malmstrom Afb, MT | 58 MPH WIND GUST AT MALMSTROM AFB. |
| Aug 14, 8:35 PM MDT | TSTM WND GST 60 | 4 S Cascade, MT | 60 MPH WIND GUST WITH COLD FRONT PASSAGE. |
| Aug 14, 8:45 PM MDT | TSTM WND DMG | 1 Se Great Falls, MT | 3 INCH TREE LIMB BROKEN OFF...AND NO POWER. |
| Aug 14, 8:50 PM MDT | TSTM WND GST 86 | 21 Se Cascade, MT | 86 MPH WIND GUST AT MILLEGAN. |
| Aug 14, 8:53 PM MDT | TSTM WND GST 62 | 1 Nw Black Eagle, MT | 62 MPH WIND GUST JUST NORTH OF BLACK EAGLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4575 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS55 KTFX 150203
SVRTFX
MTC013-015-045-049-099-150315-
/O.NEW.KTFX.SV.W.0071.120815T0203Z-120815T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
803 PM MDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASCADE COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...
NORTHWESTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
WESTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
THIS INCLUDES THE CITY OF FORT BENTON...
SOUTHEASTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
CENTRAL LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 915 PM MDT
* AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE ISOLATED THUNDERSTORMS OF ALONG A LINE EXTENDING FROM
13 MILES SOUTH OF THE KNEES TO 5 MILES SOUTH OF
FAIRFIELD...MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE AUGUSTA...BELT...BLACK EAGLE...
DUTTON...FORT SHAW...GEYSER...HIGHWOOD...POWER AND WOLF CREEK.
WIND GUSTS TO 70 MPH ARE LIKELY WITH THESE STORMS.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN FAIRFIELD AND CUT BANK
AREA WITH THIS LINE OF STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS.
BLOWING DUST AND SMOKE WILL REDUCE VISIBILITIES TO LESS THAN ONE
MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. LITTLE OR NO THUNDER WILL BE HEARD. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4798 11028 4715 11032 4705 11108 4709 11109
4709 11116 4703 11118 4692 11197 4708 11265
4747 11276 4782 11188 4814 11104 4813 11083
4820 11082
TIME...MOT...LOC 0201Z 309DEG 44KT 4782 11128 4753 11194
$$4 follow-up statements
426
WWUS55 KTFX 150223
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
823 PM MDT TUE AUG 14 2012
MTC013-015-045-049-099-150315-
/O.CON.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-TETON MT-LEWIS AND CLARK MT-
823 PM MDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL LEWIS AND CLARK...SOUTHEASTERN TETON...NORTHWESTERN
JUDITH BASIN...WESTERN CHOUTEAU AND CASCADE COUNTIES...
AT 818 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FLOWEREE TO CASCADE...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF GREAT FALLS TO CASCADE...MOVING SOUTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MALMSTROM AFB...FORT BENTON...LOMA...TRACY...SAND COULEE...
CENTERVILLE...HIGHWOOD...STOCKETT...BELT...RAYNESFORD...MONARCH AND
GEYSER.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE IN AREAS OF
BLOWING DUST AND SMOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CASCADE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4798 11028 4715 11032 4705 11108 4709 11109
4709 11116 4703 11118 4692 11197 4708 11265
4736 11263 4815 11073
TIME...MOT...LOC 0222Z 309DEG 44KT 4763 11103 4729 11164
$$
BRUSDA242
WWUS55 KTFX 150236
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
836 PM MDT TUE AUG 14 2012
MTC013-015-045-049-099-150315-
/O.CON.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-TETON MT-LEWIS AND CLARK MT-
836 PM MDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL LEWIS AND CLARK...SOUTHEASTERN TETON...NORTHWESTERN
JUDITH BASIN...WESTERN CHOUTEAU AND CASCADE COUNTIES...
AT 830 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF FORT BENTON TO CRAIG...MOVING SOUTHEAST AT
55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHWOOD...SAND
COULEE...CENTERVILLE...STOCKETT...BELT...RAYNESFORD...GEYSER AND
MONARCH.
BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT
TIMES. POWER OUTAGES AND TREE DAMAGE ARE LIKELY WITH THIS LINE OF
STORMS. LITTLE LIGHTNING WILL OCCUR. TEMPERATURES WILL ALSO FALL
INTO THE UPPER 50S QUICKLY BEHIND THIS LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4798 11028 4715 11032 4705 11108 4709 11109
4709 11116 4703 11118 4692 11197 4708 11265
4736 11263 4815 11073
TIME...MOT...LOC 0234Z 309DEG 44KT 4775 11051 4705 11193
$$
BRUSDA204
WWUS55 KTFX 150251
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT TUE AUG 14 2012
MTC099-150300-
/O.CAN.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
TETON MT-
851 PM MDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TETON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED TETON COUNTY.
LAT...LON 4806 11055 4798 11028 4715 11032 4707 11103
4709 11116 4703 11118 4692 11197 4708 11265
TIME...MOT...LOC 0250Z 309DEG 44KT 4761 11029 4693 11172
$$
MTC013-015-045-049-150315-
/O.CON.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-LEWIS AND CLARK MT-
851 PM MDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL LEWIS AND CLARK...NORTHWESTERN JUDITH BASIN...
SOUTHWESTERN CHOUTEAU AND CASCADE COUNTIES...
AT 845 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
19 MILES NORTHEAST OF FORT BENTON TO 12 MILES SOUTHEAST OF
CRAIG...MOVING SOUTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAYNESFORD...GEYSER AND MONARCH.
WIND GUSTS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT
TIMES. POWER OUTAGES AND TREE DAMAGE ARE LIKELY WITH THIS LINE OF
STORMS. LITTLE LIGHTNING WILL OCCUR. TEMPERATURES WILL ALSO FALL
INTO THE UPPER 50S QUICKLY BEHIND THIS LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4806 11055 4798 11028 4715 11032 4707 11103
4709 11116 4703 11118 4692 11197 4708 11265
TIME...MOT...LOC 0250Z 309DEG 44KT 4761 11029 4693 11172
$$
BRUSDA744
WWUS55 KTFX 150308
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
908 PM MDT TUE AUG 14 2012
MTC013-015-045-049-150318-
/O.EXP.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-LEWIS AND CLARK MT-
908 PM MDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS AND CLARK...
NORTHWESTERN JUDITH BASIN...SOUTHWESTERN CHOUTEAU AND CASCADE
COUNTIES WILL EXPIRE AT 915 PM MDT...
THIS THUNDERSTORM CONTINUES TO BE SEVERE AND A NEW SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED.
LAT...LON 4806 11055 4798 11028 4715 11032 4707 11103
4709 11116 4703 11118 4692 11197 4708 11265
TIME...MOT...LOC 0308Z 309DEG 44KT 4746 11004 4679 11148
$$
BRUSDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:09 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 14, 6:09 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 609 PM MDT TUE AUG 14 2012 ...UPDATE TO FORECAST AND ALSO TO AVIATION DISCUSSION... .UPDATE... HAVE INCREASED WINDS TONIGHT. THERE HAVE BEEN REPORTS OF SEVERE THUNDERSTORMS OVER SOUTHERN ALBERTA SO HAVE MENTIONED THE THREAT OF SEVERE THUNDERSTORMS..PRIMARILY DUE TO WINDS..IN THE NORTH FOR THIS EVENING. ALSO ADDED NEAR RECORD LOW TEMPERATURES TO SELECTED ZONES FOR WEDNESDAY NIGHT. EARLIER UPDATED TO ADD SMOKE TO PORTIONS OF SOUTHWEST MONTANA PER OBSERVATIONS. BRUSDA/BLANK && .AVIATION... UPDATED 0010Z. A STRONG COLD FRONT WAS APPROACHING THE CANADIAN BORDER AT 0000Z. THIS FRONT WILL SWEEP SOUTH THIS EVENING THROUGH SHORTLY AFTER MIDNIGHT. FEEL FAIRLY CONFIDENT ON THE TIMING OF THE FRONT AS WELL AS WIND SPEEDS AND DIRECTIONS. COULD SEE A FEW SEVERE THUNDERSTORMS FROM THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH KCTB TO KHVR EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE WIND GUSTS IN EXCESS OF 50 KNOTS. BEHIND THE FRONT RAIN WILL DEVELOP AND EXPECT WIDESPREAD MVFR CEILINGS WITH THE RAIN. ALTHOUGH NOT MENTIONED IN THE TAFS CAN NOT RULE OUT A BRIEF PERIOD OF IFR CEILINGS AND MVFR VISIBILITIES IN MORE INTENSE RAIN ALONG WITH MOUNTAIN OBSCUREMENT. CONDITIONS WILL IMPROVE LATE WEDNESDAY MORNING AND AFTERNOON WITH MOST LOCATIONS SEEING CLEAR SKIES TO SCATTERED CLOUDS BY 0000Z THURSDAY. BLANK && .FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE AREA BEGINNING AT NOON THROUGH 9 PM MDT. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAKDOWN AS A VIGOROUS STORM SYSTEM AND ASSOCIATED SHARP COLD FRONT APPROACH FROM THE NORTHWEST. AHEAD OF THE FRONT TEMPERATURES WILL REMAIN VERY WARM WITH LOW RELATIVE HUMIDITIES AND INCREASING WESTERLY WINDS. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS SOUTH OF THE HI-LINE THIS AFTERNOON AND EVENING. THE COLD FRONT WILL ARRIVE ALONG THE HI-LINE THIS EVENING AND MOVE THROUGH CENTRAL MONTANA AROUND MIDNIGHT THEN SOUTHWEST MONTANA BEFORE SUNRISE. WINDS WILL BECOME NORTHERLY BEHIND THE COLD FRONTAL PASSAGE TONIGHT WITH WIND GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION TO THE WIND SHIFT...WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG AND BEHIND THE FRONTAL PASSAGE WITH MUCH COOLER TEMPERATURES. && .PREV DISCUSSION... /ISSUED 253 PM MDT TUE AUG 14 2012/ TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF OVER THE ROCKIES WILL MOVE ACROSS CWA TONIGHT. SURFACE LOW PRESSURE OVER THE SASKATCHEWAN/MONTANA BORDER WILL MOVE EAST AND A CANADIAN COLD FRONT WILL PUSH ACROSS THE BORDER AROUND 00Z. PRECIPITATION WILL LAG SEVERAL HOURS BEHIND THE WIND SHIFT. PRECIP TOTALS WILL REMAIN ON THE LIGHT SIDE AND..UNLESS GETTING UNDERNEATH A SHOWER OR THUNDERSTORM...MOST AREAS WILL STRUGGLE TO RECEIVE A COUPLE OF TENTHS. WINDS BEHIND THE FRONT WILL BE BRISK AND THE SYSTEM WILL MOVE QUICKLY SOUTH...THE NORTHERN ZONES WILL BE DRYING WEDNESDAY MORNING. HEIGHTS ALOFT WILL BUILD AGAIN WEDNESDAY NIGHT AND A HIGH PRESSURE RIDGE WILL BE OVER THE WEST COAST THURSDAY. ZELZER THURSDAY NIGHT THROUGH TUESDAY...STRONG RIDGE OF HIGH PRESSURE EXTENDING FROM THE FOUR CORNERS AREA ALL THE WAY INTO NRN BRITISH COLUMBIA/ALBERTA WILL DOMINATE OUR WEATHER PICTURE FOR MUCH OF THE EXTENDED FORECAST PERIOD...BRINGING WARM AND MOSTLY DRY CONDITIONS. NO PRECIPITATION IS EXPECTED ANYWHERE IN CENTRAL OR SOUTHWEST MT UNTIL SUNDAY AFTERNOON AT THE EARLIEST WHEN A WEAK UPPER LEVEL TROF MOVES ACROSS SRN CANADA AND MONTANA ACCOMPANIED BY A LIMITED AMOUNT OF MONSOONAL MOISTURE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP MAINLY ALONG THE ROCKY MTN FRONT AND OVER THE SOUTHWEST MTNS SUN AFTN/EVE WHILE REST OF THE FORECAST AREA REMAINS DRY. FORECAST MODELS IN GOOD AGREEMENT THAT THE MOISTURE WILL LINGER OVER THE SOUTHERN THIRD OF THE STATE ON MONDAY... GENERATING ANOTHER ROUND OF AFTN/EVE THUNDERSTORMS THERE. NOT MUCH RAINFALL IS EXPECTED WITH ANY OF THESE PRECIP EVENTS AS FORECAST PRECIPITABLE WATER AMOUNTS ARE GENERALLY 0.75 INCH OR LESS. AFTER BRIEFLY FLATTENING IN RESPONSE TO THE TROF PASSAGE...THE HIGH PRESSURE RIDGE RESTRENGTHENS ON TUES FOR ANOTHER DAY OF DRY CONDITIONS. ALSO ON TUES...A NEW PACIFIC SYSTEM APPROACHES THE PACNW COAST AND MAY BRING MORE WIDESPREAD MOISTURE INTO OUR AREA AS EARLY AS WED AFTN BUT MODEL CONSENSUS ON THIS SYSTEMS EVOLUTION IS LOW AT THIS POINT SO FUTURE FORECAST ADJUSTMENTS ARE LIKELY. FINALLY...THE STRONG RIDGE WILL KEEP TEMPERATURES SLIGHTLY ABOVE NORMAL WITH MID 80S ON FRIDAY...WARMING TO THE UPPER 80S TO LOW 90S FOR SAT THRU MON...THEN BACK TO THE MID 80S ON TUES. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 49 64 41 77 / 80 70 10 0 CTB 44 62 38 75 / 80 50 10 0 HLN 54 66 45 79 / 60 70 10 0 BZN 49 65 38 77 / 30 60 20 0 WEY 40 69 30 73 / 10 30 10 0 DLN 50 68 40 79 / 20 40 10 0 HVR 51 68 41 78 / 80 50 10 0 LWT 48 61 38 71 / 60 60 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD... BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN... LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && SHORT TERM...BRUSDA/BLANK LONG TERM...BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 2:40 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT TUE AUG 14 2012 MTZ009>010-044>046-151200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- 240 PM MDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011>015-047>055-151200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-SOUTHERN ROCKY MOUNTAIN FRONT-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 240 PM MDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM MDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 14, 7:16 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
716 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST KEVIN 48.75N 111.97W
08/14/2012 M50 MPH TOOLE MT MESONET
50 MPH WIND GUST IN KEVIN.
&&
BRUSDALocal storm report, Aug 14, 7:21 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
721 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST DEVON 48.47N 111.48W
08/14/2012 E60 MPH TOOLE MT TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH IN THE FIELDS.
&&
BRUSDALocal storm report, Aug 14, 7:30 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 10 W SAINT MARY 48.74N 113.65W
08/14/2012 GLACIER MT LAW ENFORCEMENT
LARGE TREES DOWNED AT RISING SUN CAMPGROUND... EAST
SIDE OF GLACIER NATIONAL PARK.
&&
PNLocal storm report, Aug 14, 7:42 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
742 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM NON-TSTM WND GST 8 ENE CHOTEAU 47.87N 112.02W
08/14/2012 M56 MPH TETON MT TRAINED SPOTTER
56 MPH PEAK WIND GUST...LOTS OF BLOWING DUST.
&&
BRUSDALocal storm report, Aug 14, 7:45 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
745 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM NON-TSTM WND DMG 4 E CONRAD 48.17N 111.86W
08/14/2012 PONDERA MT TRAINED SPOTTER
MATURE COTTONWOOD TREE DOWN ALONG WITH MANY BROKEN TREE
LIMBS.
&&
PNSpecial weather statement, Aug 14, 7:53 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
753 PM MDT TUE AUG 14 2012
MTZ011-013-044>047-051-150245-
BLAINE MT-CHOUTEAU MT-EASTERN PONDERA MT-FERGUS MT-HILL MT-LIBERTY
MT-TOOLE MT-
753 PM MDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONDERA...
SOUTHEASTERN TOOLE...LIBERTY...HILL...NORTHWESTERN FERGUS...NORTHERN
CHOUTEAU AND BLAINE COUNTIES UNTIL 845 PM MDT...
AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS ALONG A LINE EXTENDING FROM 31 MILES NORTH OF
GILDFORD TO 7 MILES NORTH OF THE KNEES...AND MOVING SOUTHEAST AT 40
MPH.
WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS LINE ALONG WITH A
PERIOD OF RAIN. AN OCCASIONAL LIGHTNING STRIKE CAN ALSO BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GILDFORD AND HINGHAM...
KREMLIN...
BOX ELDER...
HAVRE AND LOMA...
BIG SANDY...
CHINOOK AND ROCKY BOY...
LLOYD AND ZURICH...
LLOYD...
FORT BELKNAP AND HARLEM...
LAT...LON 4874 10827 4873 10831 4857 10831 4855 10833
4850 10833 4758 10951 4810 11182 4901 11064
4886 10825 4875 10825
TIME...MOT...LOC 0149Z 293DEG 79KT 4898 11008 4809 11120The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:20 PM MDT | Special Weather Statement | TFX | Toole | 40 min |
| Aug 14, 6:42 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Toole | 78 min |
| Aug 14, 7:53 PM MDT | Special Weather Statement | TFX | Blaine, Chouteau, Hill, Liberty | 52 min |
| Aug 14, 8:53 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 82 min |
| Aug 14, 9:04 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Chouteau, Fergus, Gallatin, Jefferson and 3 more | 56 min |
| Aug 14, 10:23 PM MDT | Special Weather Statement | TFX | Hill | 67 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.